Alert archive / New York / Small Craft Advisories in 2025
Small Craft Advisory 99, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 5, 2025, 8:04 PM EST. It took effect at Dec 6, 2025, 7:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2025, 8:04 PM EST (01:04 UTC)
- In effect from
- Dec 6, 2025, 7:00 AM EST
- Expired
- Dec 7, 2025, 1:07 AM EST
- In force
- 18 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
145 WHUS71 KBUF 060104 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 804 PM EST Fri Dec 5 2025 LEZ040-041-060915- /O.NEW.KBUF.SC.Y.0099.251206T1200Z-251207T0600Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 804 PM EST Fri Dec 5 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 1 AM EST SUNDAY... * WHAT...Southwest winds becoming west 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 7 AM Saturday to 1 AM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-060915- /O.NEW.KBUF.SC.Y.0099.251206T1200Z-251207T0000Z/ Upper Niagara River and Buffalo Harbor- 804 PM EST Fri Dec 5 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST SATURDAY... * WHAT...Southwest winds 15 to 20 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...From 7 AM to 7 PM EST Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-060915- /O.NEW.KBUF.SC.Y.0099.251206T1200Z-251207T0600Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 804 PM EST Fri Dec 5 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 1 AM EST SUNDAY... * WHAT...Southwest winds becoming west 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 7 AM Saturday to 1 AM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-060915- /O.NEW.KBUF.SC.Y.0099.251206T1200Z-251207T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 804 PM EST Fri Dec 5 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 1 AM EST SUNDAY... * WHAT...Southwest winds becoming west 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 7 AM Saturday to 1 AM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-060915- /O.NEW.KBUF.SC.Y.0099.251206T1800Z-251207T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 804 PM EST Fri Dec 5 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 4 AM EST SUNDAY... * WHAT...Southwest winds becoming west 15 to 20 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 1 PM Saturday to 4 AM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
633 WHUS71 KBUF 060806 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 306 AM EST Sat Dec 6 2025 LEZ040-041-062100- /O.CON.KBUF.SC.Y.0099.251206T1200Z-251207T0600Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 306 AM EST Sat Dec 6 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST SUNDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 7 AM this morning to 1 AM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-062100- /O.CON.KBUF.SC.Y.0099.251206T1200Z-251207T0000Z/ Upper Niagara River and Buffalo Harbor- 306 AM EST Sat Dec 6 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...From 7 AM this morning to 7 PM EST this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-062100- /O.CON.KBUF.SC.Y.0099.251206T1200Z-251207T0600Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 306 AM EST Sat Dec 6 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST SUNDAY... * WHAT...Southwest winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 7 AM this morning to 1 AM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-062100- /O.CON.KBUF.SC.Y.0099.251206T1200Z-251207T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 306 AM EST Sat Dec 6 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST SUNDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 7 AM this morning to 1 AM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-062100- /O.CON.KBUF.SC.Y.0099.251206T1800Z-251207T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 306 AM EST Sat Dec 6 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST SUNDAY... * WHAT...West winds 15 to 20 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 1 PM this afternoon to 4 AM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
758 WHUS71 KBUF 062014 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 314 PM EST Sat Dec 6 2025 LEZ020-062115- /O.CAN.KBUF.SC.Y.0099.000000T0000Z-251207T0000Z/ Upper Niagara River and Buffalo Harbor- 314 PM EST Sat Dec 6 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LEZ040-041-070600- /O.CON.KBUF.SC.Y.0099.000000T0000Z-251207T0600Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 314 PM EST Sat Dec 6 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-070600- /O.CON.KBUF.SC.Y.0099.000000T0000Z-251207T0600Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 314 PM EST Sat Dec 6 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-070600- /O.CON.KBUF.SC.Y.0099.000000T0000Z-251207T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 314 PM EST Sat Dec 6 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-070600- /O.CON.KBUF.SC.Y.0099.000000T0000Z-251207T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 314 PM EST Sat Dec 6 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 4 AM EST Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
236 WHUS71 KBUF 070607 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 107 AM EST Sun Dec 7 2025 LOZ043-044-070715- /O.CAN.KBUF.SC.Y.0099.000000T0000Z-251207T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 107 AM EST Sun Dec 7 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LEZ040-041-LOZ042-045-070715- /O.EXP.KBUF.SC.Y.0099.000000T0000Z-251207T0600Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 107 AM EST Sun Dec 7 2025 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 7:37 PM EST, 27 minutes earlier.
Area forecast discussion, Dec 5, 7:37 PM EST, 27 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 737 PM EST Fri Dec 5 2025 .SYNOPSIS... Temperatures will remain well below normal through the start of next week. After a brief period of dry weather, lake enhanced snow will return Saturday ahead of an approaching cold front. Snow showers will diminish Saturday night, before a weak passing surface low brings the potential for snow Sunday through Sunday night. && .NEAR TERM /THROUGH SATURDAY NIGHT/... A progressive shortwave ejecting out of the midwest will bring a cold front toward the area associated with the larger scale troughing over central Canada and the upper Great Lakes tonight. Ahead of the front, southwesterly winds along with 850mb temps around 7-8 degC below zero will be supportive enough for lake enhanced/effect snow showers initially northeast of Lake Erie and Ontario Saturday. Off Lake Erie, shallow moisture profiles with lake induced ELs only slightly climbing above 5 kft and notable shear within the 925-850mb layer will limit anticipated snowfall. However, there will still be a period Saturday afternoon for locally moderate snowfall to develop northeast of the lake before shifting east of the lakes as winds veer behind the frontal passage. Latest NBM has snowfall totals from under an inch to up to 2 inches, but it is worth noting that the experimental NBM's 90th percentile snowfall totals do exceed 3 inches across the Buffalo metro northeast towards Genesee Co. Remaining bands of snow will continue through the evening and overnight mainly across Chautauqua and Cattaraugus Co, through ELs remain marginal with little/no saturation within the DGZ limiting snowfall rates. Off Lake Ontario, similar environmental conditions expected with marginal lake enhanced boundary conditions. Forecast soundings suggest slightly deeper profiles likely due to initial upstream connection to the Lake Erie band and then possibly with Lake Huron in the post frontal passage environment. Snowfall will initially form up near Watertown around mid-afternoon before focusing mainly east of the lake into the Tug Hill region with a couple inches likely through early Sunday morning at higher elevations. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... A broad area of low pressure extending from the Ohio Valley into the central Great Lakes will gradually become better organized while lifting northeastward into our region during Sunday...before sliding east across New England and out to sea Sunday night. Increasing moisture/convergence attendant to the surface low and DCVA aloft out ahead of a supporting northern stream shortwave will help to generate a period of fairly widespread light to modest snowfall Sunday afternoon and evening. The snow will then diminish to some leftover flurries and scattered light snow showers overnight Sunday night as an upslope northerly flow of much colder and drier air overspreads our region following the passage of the surface low. With this package...the guidance suite has trended a bit further north overall with the track of the surface low...resulting in a commensurate modest decrease in snowfall amounts from what was previously suggested over the last 24 hours. Amounts generally now look to be in the 1-3" range in most areas...save for the higher terrain east of Lake Ontario where some 3-4" amounts still appear possible. Cold northerly upslope flow and lingering low level moisture will then keep scattered light snow showers/flurries going south of the lakes (particularly Lake Ontario) Monday morning...before building low level ridging finally shuts these down from west to east Monday afternoon. Otherwise Monday will easily feature our coldest daytime highs of the young winter season so far...with highs only expected to range from the upper teens across the North Country and higher terrain south of Lake Ontario to the lower 20s elsewhere. Good radiational cooling under the surface ridge will then allow temps to tumble into the single digits to around 10 above south of Lake Ontario and to below zero across portions of the North Country Monday evening...before developing southerly return flow on the backside of the departing ridge allows readings to begin rising from west to east overnight. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Rather active/progressive pattern looks to continue through this period with a veritable parade of shortwaves/attendant surface lows crossing our region...with an initial weak system Tuesday looking to be followed by a stronger surface low Wednesday...and then yet another system arriving toward the end of the period...with each likely to bring a period of fairly widespread precipitation. With a cold enough airmass remaining in place...the first weak system merely looks to produce some light snow on Tuesday...mainly during the afternoon/evening. The second system should then bring warmer temperatures Wednesday...though exactly how much warming (and thus the exact pcpn types) we'll see remains questionable with the guidance suite offering low tracks ranging anywhere from a Georgian Bay-Ottawa Valley axis (GFS) to right along the New York State Thruway (ECMWF). For now have leaned toward recent trends/continuity which suggest snow Tuesday night changing to a mix of mainly lower elevation rain and higher elevation rain/snow during Wednesday... though this exact scenario remains far from a lock given the above uncertainty in the low track and still-early juncture. In the wake of this second low...a shot of colder air should then bring at least some renewed lake effect snow potential to areas downwind of the lakes later Wednesday night into Thursday...before the third system arrives late in the week with what appears to be another round of snow. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... VFR conditions are expected at the TAF sites this evening. Some lake clouds may produce BKN-OVC 3kft ceilings at KIAG and KBUF tonight. The edge of another area of clouds is right up against KJHW. These low stratus are expected to stay southeast of the TAF site, however there is a low chance MVFR makes it to KJHW. Lake effect snow showers will develop Saturday morning northeast of the Lakes with localized IFR conditions in moderate snowfall developing by midday. This includes KBUF and KART before snow bands begin to shift east of the lakes headed into the evening. The bands will be transient so reduced visibility will be brief (2-6 hours.) Some improvement is expected across KIAG and KROC by late Saturday, elsewhere MVFR/IFR conditions will persist. Outlook... Saturday Night...Mainly VFR/MVFR with a chance of snow showers. Localized IFR within lake effect snow east of the lakes Sunday...Widespread snow showers with IFR/MVFR conditions. Monday...Lingering lake effect snow southeast of Lake Ontario with localized MVFR possible. Tuesday and Wednesday...VFR/MVFR with a chance of light snow showers. && .MARINE... With a cold front approaching and crossing the area Saturday from the northwest, winds will start to increase across both lakes early Saturday morning, continuing into at least the evening on Saturday. SCA conditions will be possible during that time. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...HSK NEAR TERM...Brothers/HSK SHORT TERM...JJR LONG TERM...JJR AVIATION...Brothers/HSK MARINE...Brothers/SW
Hazardous weather outlook, Dec 5, 12:42 PM EST, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1242 PM EST Fri Dec 5 2025 NYZ001>008-010>014-019>021-085-061745- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 1242 PM EST Fri Dec 5 2025 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-061745- Upper Niagara River and Buffalo Harbor-Lower Niagara River- 1242 PM EST Fri Dec 5 2025 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042>045-062>065-SLZ022-024-061745- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1242 PM EST Fri Dec 5 2025 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.